Psycho-Babble Medication Thread 358712

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

I need some help with info on mood stabilizers?

Posted by 4mygrls on June 21, 2004, at 16:25:15

i have been through a few pdoc's. the first one put me on trileptal then topomax. i reacted badly to them. especially the topomax. i went nuts on the topomax. i was so unstable. i had more mood swings and worst mood swings then i ever had. i became suicidal too. but the doc didn't believe me when i said it was the med and upped it. i got worst. i finally went off it and went to another pdoc. he wanted me on lamictal, the new wonder drug. well, here it goes again. i was very emotional and was agitated like never before. after two months on this i went off it. i don't think he believes me that it was the med. but i'm not like that off of those meds. now i'm on lithium. only 150mg 2x daily. 150mg seems like a waste though. why do i react to the mood stabilizers like that?
I am dx as bipolar nos. I believe i have pmdd. I track my cycles and my bad moods are right in line with pmdd time. but ssri's don't seem to do much. now i'm depressed and feeling like nothing is going to help.

 

Re: I need some help with info on mood stabilizers

Posted by Maxime on June 21, 2004, at 19:58:51

In reply to I need some help with info on mood stabilizers?, posted by 4mygrls on June 21, 2004, at 16:25:15

I went psychotic on Topomax (for the record) and ended up in the hospital.

If the small amount of lithium is working for you, then stick with it. It doesn't really matter what the diagnosis is.

Maxime


> i have been through a few pdoc's. the first one put me on trileptal then topomax. i reacted badly to them. especially the topomax. i went nuts on the topomax. i was so unstable. i had more mood swings and worst mood swings then i ever had. i became suicidal too. but the doc didn't believe me when i said it was the med and upped it. i got worst. i finally went off it and went to another pdoc. he wanted me on lamictal, the new wonder drug. well, here it goes again. i was very emotional and was agitated like never before. after two months on this i went off it. i don't think he believes me that it was the med. but i'm not like that off of those meds. now i'm on lithium. only 150mg 2x daily. 150mg seems like a waste though. why do i react to the mood stabilizers like that?
> I am dx as bipolar nos. I believe i have pmdd. I track my cycles and my bad moods are right in line with pmdd time. but ssri's don't seem to do much. now i'm depressed and feeling like nothing is going to help.

 

effexor for bipolar?

Posted by 4mygrls on June 21, 2004, at 20:11:21

In reply to Re: I need some help with info on mood stabilizers, posted by Maxime on June 21, 2004, at 19:58:51

> I went psychotic on Topomax (for the record) and ended up in the hospital.
>
> If the small amount of lithium is working for you, then stick with it. It doesn't really matter what the diagnosis is.
>
> Maxime
>
>
> > i have been through a few pdoc's. the first one put me on trileptal then topomax. i reacted badly to them. especially the topomax. i went nuts on the topomax. i was so unstable. i had more mood swings and worst mood swings then i ever had. i became suicidal too. but the doc didn't believe me when i said it was the med and upped it. i got worst. i finally went off it and went to another pdoc. he wanted me on lamictal, the new wonder drug. well, here it goes again. i was very emotional and was agitated like never before. after two months on this i went off it. i don't think he believes me that it was the med. but i'm not like that off of those meds. now i'm on lithium. only 150mg 2x daily. 150mg seems like a waste though. why do i react to the mood stabilizers like that?
> > I am dx as bipolar nos. I believe i have pmdd. I track my cycles and my bad moods are right in line with pmdd time. but ssri's don't seem to do much. now i'm depressed and feeling like nothing is going to help.
>
>

i really don't feel a difference. the only reason i'm on 150mg's is cuz i was on lamictal and he told me to stop taking the lamictal cold turkey and start the lithium. i was on 300mg of lithium. i thought i had a toxic reaction to the lithium and called him. i now believe it was the lamictal withdrawl. but i have to wait till my next appt which is in a couple weeks to talk with him about it.

 

Re: I need some help with info on mood stabilizers?

Posted by justplainflakey on June 22, 2004, at 1:33:59

In reply to I need some help with info on mood stabilizers?, posted by 4mygrls on June 21, 2004, at 16:25:15

My experience with mood, psychiatric problems always followed my cycle also, but hormones were a waste of time. they seems to help for a while then make things worse. I hate mood stabilizers, they have never worked for my problem, just made me feel worse physically and mentally. Zyprexa + ssri's worked for a while, now I'm taking Zyprea + abilify and doing ok. In between there has been a lot of switching around of my meds which as been the worst exprerance of all, so, if you find a regimend that works for you stick with it. give yourself a chance to stabilize.

 

Re: effexor for bipolar? 4mygrls

Posted by Angel Girl on June 23, 2004, at 4:20:55

In reply to effexor for bipolar?, posted by 4mygrls on June 21, 2004, at 20:11:21

> > I went psychotic on Topomax (for the record) and ended up in the hospital.
> >
> > If the small amount of lithium is working for you, then stick with it. It doesn't really matter what the diagnosis is.
> >
> > Maxime
> >
> >
> > > i have been through a few pdoc's. the first one put me on trileptal then topomax. i reacted badly to them. especially the topomax. i went nuts on the topomax. i was so unstable. i had more mood swings and worst mood swings then i ever had. i became suicidal too. but the doc didn't believe me when i said it was the med and upped it. i got worst. i finally went off it and went to another pdoc. he wanted me on lamictal, the new wonder drug. well, here it goes again. i was very emotional and was agitated like never before. after two months on this i went off it. i don't think he believes me that it was the med. but i'm not like that off of those meds. now i'm on lithium. only 150mg 2x daily. 150mg seems like a waste though. why do i react to the mood stabilizers like that?
> > > I am dx as bipolar nos. I believe i have pmdd. I track my cycles and my bad moods are right in line with pmdd time. but ssri's don't seem to do much. now i'm depressed and feeling like nothing is going to help.
> >
> >
>
> i really don't feel a difference. the only reason i'm on 150mg's is cuz i was on lamictal and he told me to stop taking the lamictal cold turkey and start the lithium. i was on 300mg of lithium. i thought i had a toxic reaction to the lithium and called him. i now believe it was the lamictal withdrawl. but i have to wait till my next appt which is in a couple weeks to talk with him about it.
>


4mygrls

I've been going through Lamictal withdrawal for 2 weeks now. I'm wondering what you're experiencing. I also stopped cold turkey as directed by my pdoc. How long did your withdrawal last? Mine is getting better but I'm still itching like crazy. :( Not sure what med is next for me. I was weaning off of Depakote due to side effects and can't take Lithium due to side effects.

AG

 

Re: I need some help with info on mood stabilizers?

Posted by Sebastian on June 23, 2004, at 20:46:19

In reply to I need some help with info on mood stabilizers?, posted by 4mygrls on June 21, 2004, at 16:25:15

Zyprexa is an excelent mood stabilizer. I have no moods for 5 years now. Depakote is ok. Zyprexa is the best, you should try it, I swear by it. I'm schitzo-affective dissorder, most recent diagnosis. And have a lot of bi-polar in my family.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.